MAUDE Adverse Event Report: ZIMMER BIOMET, INC. Z1 OFFSET STEM INSERTER; HIPS, INSTRUMENTS

ZIMMER BIOMET, INC. Z1 OFFSET STEM INSERTER; HIPS, INSTRUMENTS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the inserter handle was broken.The inserter was used during the insertion of the stem; however, the break was not noticed until after the case during reassembling of the trays after washing the device.There is no information on the location of the fractured piece.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4;d4;d10;g3;h2;h3;h6.D10: cat# 574201010 lot# 3212859 avenir cmpl ha std col size 1.Device was returned and evaluated.Visual examination of the returned product identified the tip of the inserter was fractured off.The tip was not returned.The device showed signs of use.There were some scratches on the shaft, and there were marks on the strike plate.All dimensions checked were found to be conforming.An analysis of the inserter determined a bending overload failure mode.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility, and it was determined that the following implants/instruments are not compatible: the z1 inserter used with the avenir stem.Medical records were not provided.The complaint was confirmed based on the returned, fractured device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
Z1 OFFSET STEM INSERTER
Common Device Name
HIPS, INSTRUMENTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21535290
Report Number0001822565-2025-00545
Device Sequence Number7133721
Product Code LZO
UDI-Device Identifier00887868577888
UDI-Public(01)00887868577888(11)241125(10)104095
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K233476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number611777612
Device Lot Number104095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer06/02/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown